... size 14. Depressed, and energy is 0. I was stage 1 no nodes. Help
Hi nanadd54. I was reading up on Arimidex. I was surprised that it is perscribed mostly for women who have had breast cancer or other sorts of cancer, and are postmenopausal. You stated you were stage one with no nodes. My mammogram also came back irregular, with a node, but it turned out to be nothing. I go back for a check up shortly. And you've been on it for 3 years? Why so strong a medication? You do not mention enough about your prior health to let me know if you've had other forms of cancer cells or cancer in other parts of your body. I've had a LEEP procedure just months ago for stage 5, and they didn't get it all, so I have to return in August to have it repeated. Reading up on the side effects of this drug here is an exact copy/paste of some of the side effects.
"Anxiety; back, bone, breast, joint, or pelvic pain; constipation; cough; diarrhea; dizziness; flu-like symptoms (eg, muscle aches, tiredness); headache; hot flashes; loss of appetite; nausea; sore throat; stomach pain or upset; sweating; tingling or burning sensation; trouble sleeping; vaginal dryness; vomiting; weakness; weight gain.
Read more: https://www.drugs.com/sfx/arimidex-side-effects.html#ixzz0sI0FIpNc" I would personally speak with your Dr. immediatedly about these side effects and why you are still on this drug. Do you smoke? I ask, because after we stop our menstral cycles, we quit producing estrogen. This can lead to lovely side effects such as hair growth, weight gain, deeper voice, loss of sex drive,and more because all women have testosterone in their bodies just as all men have small doses of estrogen, and when we quit producing estrogen, it can cause a more leveling out of the testostrone which makes a woman feel more 'masculine'. I've personally gained over 30 lbs in the last year and 1/2. Not from any medication. Mostly due to life changes in my activities. But, I would ask my Doctor what can be done to help you lose the excess weight, and something about your anxiety. I am now a size 11. From a size 5. (Once a size 3!) It doesn't depress me, but I've begun physical therapy to strengthen my muscles and get back in shape. I don't know what you do for exercise. I hate exciseing, but it is important to have some activity that keeps you healthy and toned. You need it for your health! Even walking is a great way to get your cardiovascular exercise and tone up and stregthen those legs and butt muscles. Plus you really feel better. Just start out slow. And never over do it. I've looked into gyms, and their costly. Some towns have free ones (Centers) you can use earlier in the day before the kids get there, and it helps increase your endorphins which make you feel good. Plus, depending on your pace, it may take awhile to 'shed' the pounds, and in fact, you may even see a 'weight gain'. Why? Because when you work out, you're turning 'fat' into muscle which weighs more, while you slim down. It's great! You feel stronger, healthier, look better, your old clothes will start to fit again, and you'll feel better about yourself. But serious depression is another matter. Is it from just the weight gain? Are there other issues in your life that may be better addressed by another Doctor? Ask your Dr. for a referral if you feel their not addressing your issues the right way, and are you having follow-up's to this diaganosis? That was three years ago. I worry about the energy level. You sound like the depression has lead to a lack of activity, so, that in turn will lead to weight gain. I'm not suggesting this for you, but I do take B-12 doses every day, because it helps my nervous system and my heart. A mutivitamin for over 50-post-menopausal women is also good. We change as we age, and may not eat right, or be as active as we use to be. It is essential you find a regimine that works for you. First, talk to your Dr. ASAP about why and how long you have to take this medication. Mention all side effects and see if something else can be perscribed instead! Find a walking buddy. You need to find some activity that will give you back you natural energy. (Thats why I take B-12, and a mutivitamin).If you smoke, quit! So there will be no more cancer issues, (hopefully). Drink plenty of fluids. Cut back on caffine, and try Gatorade or something like that. That way you have no crash and burn. Besides, Gatorade supplies us with lots of electrolites and potassium. It keeps you really hydrated. Find an activity or hobby near you that you can get involved in. This way you'll meet other people and stay busy. This keeps your mind off the negative, giving you a more positive outlook. Prayer, hobbies, social settings, activities, eating low calorie foods and a 2nd opinion will never hurt! Sometimes too, we simply have to force ourselves, for our own good, to make a list, and get up each day and stick to it. Tell yourself your not sitting inside today, and walk to a nearby park, and just enjoy the beautiful weather and serene settings, reading a book or crosswords helps keep our brain fed too! NOT TV. Take a walk to your nearest store to buy something. The fresh air is essential for you. You need it!I hope you get back into your Dr's right away, and want to hear how your doing. I'm praying for you, and hope you will get the help you need, and do not worry about the weight gain as much as the anxiety and depression. Treat these too.It's creating a terrible cycle. I hope I hear from you again and your doing better! My Best!
i also gained wt, (30 lbs.) my dr said arimidex will cause some women to retain fluid, and not to worry about it, just keep on working out and eating healthy , which i do , and still i can't drop a pound. he said after 16 yrs (tomoxifin 8yrs & arimidex 8yrs ), i can go off it , but i'm afrid it will come back if i do .so i just try my best to do what i can , and be happy.
- Arimidex Information for Consumers
- Arimidex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Arimidex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Jun 2010 • 1 answer
Arimidex - coming up to 5 yrs on arimadex. have been asked to decide if I want to stay on or go off?
Posted 20 Nov 2010 • 1 answer
Posted 9 Jun 2011 • 1 answer
Posted 9 Mar 2016 • 0 answers
Posted 22 Mar 2017 • 0 answers